Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Itching on upper trunk of body
Aug 3, 2001

I am on Zerit, Epivir and Kaletra and Bactrium. My viral load in 100,000 and T-cells at 28. I have severe itching alternating with burning on the upper trunk of by chest, back and arms. There is evidence of a rash. Small bumps in clusters reembling pimples (not red) in these areas. Scratching aggrivates the clusters and symptoms increase in the evening and night making it difficult to sleep. The itching and burning wakes me up at night and itching one spot seems to aggrivate another elsewhere on my body. I have tried Benedryl, Allegra, Hydrocortozone cream, Atarax and most recently Zonalon. I had this problem about 9 months ago and quit my HIV treatment and it went away, but then I got PCP so I am on treatment and tolerating this to stay alive. Last episode I scratched myself until I bled then got staph infections which were difficult to get rid of. I am bathing in Phisohex now to eliminate staph. I have been to two Dermatologists and two Infectious Disease Specialists but no improvements. I am getting desperate and tried laying in the sun to get a sun burn in the areas and think I may have gotten some relief. The bumps look similar to "water blisters" slightly raised in clumps. Thank you.

Response from Dr. Boyle

Diagnosing a rash generally requires that you see it and it sounds like you have already had a pretty thorough evaluation and extensive treatment without a diagnosis being made or relief provided. Based upon your current description of the rash, I doubt that it is medication related. The current rash sounds like it could be shingles (herpes zoster); if it is new, call your doctor and have it evaluated.



Previous
itchy skin
Next
peginterferon side efects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement